Is Mucinex-D making me sicker?
August 27, 2010 7:26 PM Subscribe
Is it possible for Mucinex D to make sinus problems worse?
posted by pyjammy to Health & Fitness (12 answers total) 1 user marked this as a favorite
(I'm asking on behalf of my husband.)
He says: I'm taking Mucinex D (1200mg of guaifenesin and 120mg of pseudoephedrine HCI) twice a day for a horrible sinus infection.
I've been noticing that about 30 minutes to an hour after taking it that I'm much more congested in my nose and have *considerably* more mucous (which is also thicker) than before I take it.
After a few hours, the congestion eases up and there seems to be less and thinner mucous.
Could either of the two drugs in Mucinex D be making things worse or is it doing what it's supposed to do?
A bit of background on his current illness: He's been sick for several weeks now. Went to the family doctor two weeks ago, who prescribed one round of antibiotics (Bactrim) and steroids (Prednisone) and advised him to take the 1200mg Mucinex-D. When he wasn't getting better, he went to an ENT and was given a steroid injection and another round of Bactrim.
He is using the Neti Pot several times a day, and has tried a few homeopathic remedies like oregano oil (I think inhaled or in the Neti Pot. All I know is our kitchen smells like an Italian restaurant quite often.) and grapefruit seed oil as well as xylitol spray and 4 Way nasal spray. In spite of this, the sinus infection is not getting significantly better.